# SDR 2017FA0000617

- Difficulty date: December 4, 2017
- Submitted: December 4, 2017
- Operation: General aviation
- System (JASC): 3451 · DME/TACAN System
- Part: Dme
- Part number: 8220329001
- Condition: Shorted
- Location: E&E Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, E, A

## Discrepancy

DURING CRUISE FLIGHT AT FL260 SMOKE WAS OBSERVED COMING FROM THE RIGHT AFT AVIONICS COMPARTMENT. PILOT DECLARED AN EMERGENCY, AND LANDED WITHOUT FURTHER INCIDENT. IT WAS REPORTED THAT THE SMOKE CAUSED REDUCED VISIBILITY FOR THE FLIGHT CREW. INVESTIGATION REVEALED THE SOURCE OF THE SMOKE TO BE A DME TRANSCEIVER.
